{"title":"Epidemiological characteristics of severe skin adverse reactions caused by immune checkpoint inhibitors based on case reports.","authors":"Su-Na Tang, Xiao-Wen Ma, Xiao-Yan Zhang, Na-Na Zhang, Fei Wang, Feng-Lin Ye, Na-Na Chen, Ping Yang, Ning-Ning Zhu","doi":"10.5414/CP204826","DOIUrl":null,"url":null,"abstract":"<p><strong>Objective: </strong>To investigate the epidemiological characteristics of severe cutaneous adverse reactions (cirAEs) induced by immune checkpoint inhibitors (ICIs) and to provide evidence for the rational clinical use of ICIs and pharmacovigilance for cutaneous toxicities.</p><p><strong>Materials and methods: </strong>We systematically searched the PubMed, MEDLINE, EMBASE, CNKI, and Wanfang databases using keywords including \"immune checkpoint inhibitors,\" \"cutaneous adverse reactions,\" \"cutaneous toxicity,\" \"induced,\" and \"case,\" and their combinations to identify detailed case reports on cirAEs. Data on patient demographics (sex and age), primary cancer type, ICI use, time to cirAE onset, cirAE severity grading, and reaction classification were extracted. Descriptive statistics, co-occurrence analysis of clinical manifestations, and the Apriori algorithm were employed to analyze cirAE patterns.</p><p><strong>Results: </strong>The analysis included a total of 120 articles involving 126 patients (male: 80; female: 46) with a mean age of 63.05 ± 11.85 years. The highest incidence was observed in patients aged 60 - 69 years. The primary cancers were predominantly non-small cell lung cancer and melanoma. Programmed death 1 (PD-1) inhibitors were the most commonly used therapeutic agents. The median time to onset was 15 - 28 days. Most cases were classified as severe Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN).</p><p><strong>Conclusion: </strong>Healthcare professionals must remain vigilant for severe cirAEs and ensure timely diagnosis and management to safeguard patient safety during ICI therapy.</p>","PeriodicalId":13963,"journal":{"name":"International journal of clinical pharmacology and therapeutics","volume":" ","pages":"231-241"},"PeriodicalIF":0.9000,"publicationDate":"2026-05-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"International journal of clinical pharmacology and therapeutics","FirstCategoryId":"3","ListUrlMain":"https://doi.org/10.5414/CP204826","RegionNum":4,"RegionCategory":"医学","ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"PHARMACOLOGY & PHARMACY","Score":null,"Total":0}
引用次数: 0
Abstract
Objective: To investigate the epidemiological characteristics of severe cutaneous adverse reactions (cirAEs) induced by immune checkpoint inhibitors (ICIs) and to provide evidence for the rational clinical use of ICIs and pharmacovigilance for cutaneous toxicities.
Materials and methods: We systematically searched the PubMed, MEDLINE, EMBASE, CNKI, and Wanfang databases using keywords including "immune checkpoint inhibitors," "cutaneous adverse reactions," "cutaneous toxicity," "induced," and "case," and their combinations to identify detailed case reports on cirAEs. Data on patient demographics (sex and age), primary cancer type, ICI use, time to cirAE onset, cirAE severity grading, and reaction classification were extracted. Descriptive statistics, co-occurrence analysis of clinical manifestations, and the Apriori algorithm were employed to analyze cirAE patterns.
Results: The analysis included a total of 120 articles involving 126 patients (male: 80; female: 46) with a mean age of 63.05 ± 11.85 years. The highest incidence was observed in patients aged 60 - 69 years. The primary cancers were predominantly non-small cell lung cancer and melanoma. Programmed death 1 (PD-1) inhibitors were the most commonly used therapeutic agents. The median time to onset was 15 - 28 days. Most cases were classified as severe Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN).
Conclusion: Healthcare professionals must remain vigilant for severe cirAEs and ensure timely diagnosis and management to safeguard patient safety during ICI therapy.
期刊介绍:
The International Journal of Clinical Pharmacology and Therapeutics appears monthly and publishes manuscripts containing original material with emphasis on the following topics: Clinical trials, Pharmacoepidemiology - Pharmacovigilance, Pharmacodynamics, Drug disposition and Pharmacokinetics, Quality assurance, Pharmacogenetics, Biotechnological drugs such as cytokines and recombinant antibiotics. Case reports on adverse reactions are also of interest.